Skip to Content

How Long Does Invega Sustenna Stay in Your System After it Has Been Discontinued?

Responses (6)

Official Answer Medically reviewed by Drugs.com. Last updated on Nov 13, 2018.

Invega Sustenna (intramuscular injection) has a long half life range of 25 to 49 days. This is the time it takes for plasma levels to reduced by half, then in the next 25 to 49 days the plasma levels are reduced again by half and it continues.
It roughly takes around 5 to 6 half lives for a drug to be eliminated from your system to the point it is clinically no longer noticeable.

Using this calculation, as a guide, after your last dose, you could expect it to take anywhere between 150 to 300 days to be cleared from your system. Factors that cause personal variation include age, health, weight, metabolism and other medical factors.

Votes: +0
dotwwwcom 22 Aug 2016

Hi Suzanna,
If Invega takes 25 to 49 days to reach half the plasma level then wouldn't the other half be eliminated in the next 49 days or so. Why does the half life start at 100 percent again, or 50 percent of what is left?

microcosm 8 Mar 2017

after the invega or paliperidone is is eliminated from your system how long does it take for your serotonin and dopamine levels to go back to normal? or does the dopamine serotonin antagonist effect last permanently?

Rami12 10 Nov 2017

Hi
Its been 6 and half month since my last injection and i still have side effects like tired body headache loss in concentration and pressure in my lungs can there be any type of solution to get rid of these side effects? Give me hope and God bless !!

Votes: +0
TMWNelson 16 Jan 2018

I know you are suffering as I have too, but it will be alright. my symptoms have lessened and its been eight months and I guess it depends on how your body eliminates foreign chemicals in your body. I have hope that I will eventually be able to sleep until 7am instead of 5am and take day naps. Just hang in there!!! and don't stress.

Votes: +0
Manoli01 4 Apr 2018

I have been feeling really I'll since being on this drug with a lot of sleeping in and no motivation and depressed all the time

Votes: +3
Danjwp 25 Dec 2018

I think this drug made me really depressed as well with increased anxiety. It reduces the activity of dopamine AND serotonin... it is well know that high activity levels of both these neurotransmitters increase confidence and happiness. Prescribing this drug to someone who maybe doesn’t need it, or perhaps even someone who does, is a sure fire way to make someone depressed, or worsen depression.

I feel for all the people (like me) who have been forcibly prescribed this medication. It literally works in the opposite way to a powerful antidepressant. Psychiatrists should prescribe with caution.

YuckFace 28 Dec 2018

I could not be more upset that I was forced this drug. How could it last in someone's system that long? This is very irresponsible of drug manufactures and health care "professionals" to prescribe this. I literally had a stalker and the hospital said no you are schizophrenic affective instead and forced this injection on me in a psych ward. Total b.s. I HAD A STALKER.I wonder if exercise and activated charcoal would help eliminate this from my body. I have never been so fat and tired all the time and feeling so weird inside myself.

Votes: +0
andrew666brown 27 Jan 2020

I have had it also still suffering side effects after nearly 6 months off it.
it made me really depressed and have had to be put on anti depressants which are maybe now only just starting to take effect.
paliperidone is horrible, left me where I couldn't even sit in a chair still without irritation.
glad im off it and will no longer take anti psychotics, its horrible in every way I was on 150mg injection then down to 75mg, never again
if you are reading this get off it, you, will only suffer

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.